Difference between hyper due to Hashi's and over medicating

I've recently discovered I've Hashi's despite being hypo for 15 years. I discovered this due to paying for my own Thyroid blood tests, whilst trialing NDT.

I've been hyper a couple of times on NDT but as I wasn't doing so well on that I changed back to Levo and introduced Tiromel T3 also, which I've been on for 3 weeks. This last couple of days, I've been getting dizzy/vertigo spells along with nausea, and the shakes and sweats (although I'm menopausal and on HRT)

I'm not really sure whether I am reacting to fillers in the Tiromel/Levo, as I have reacted to fillers in Thyroid S and vitamins in the last 6 mths, or if I'm having a hyper flare.

I'm a tad confused at the mo, but don't want to reduce my thyroid meds unnecessarily and in the same instance I don't want to go full on into a hyper flare again, even though when I've been hyper due to meds in the past I've had palps and been hyperactive along with the shakes rather than how I'm feeling now

Any advice would be most helpful :)

4 Replies

  • Jan, if you are hyper due to overmedication stopping T3 for a few days will allow the T3 to wash out and hyper symptoms will stop. You can resume T3 at a lower dose.

    If you are having a Hashi flare you may feel hyper when the cells dump thyroid hormone into the blood as they die off. Some people do find it helps to reduce dose during a hyper phase and reinstate the dose when the Hashi flare and hyper phase subside.

  • Thanks Clutter, I've no idea if I'm hyper or just reacting to something tbh, the nausea and dizziness came on suddenly yesterday afternoon and remained for a a few hours. Today it's come on suddenly this morning and has remained for several hours but subsides then gets worse, in waves. I've not changed anything in the last few weeks but it did take 8 weeks for me to react to the fillers in Thyroid S (I had to assume it was that as when I stopped taking them the nausea, dizziness and pressure headache and itchiness I also got with them went after a few days. I had the same reaction as regards nausea, dizziness and pressure headache when I was taking vitamin D3 (softgels and liquid) and again stopped with a few days of stopping them. I know Levo and Tiromel have synthetic fillers, and I'm wondering if I'm reacting to them. I'm lost as to why this has started up again if it's nothing to do with the fillers, but if it is then I'm stuck for what I can take thyroid hormone wise :/

    I didn't take my 2pm dose of T3 and won't be taking my 5pm dose either lol

  • Jan, if you feel improvement after skipping a few T3 doses and disimprovement when you resume it is likely to be a filler reaction and you may need to try a different brand.

  • Yea that's what I was thinking. I did choose the cheapest brand, probably a massive mistake considering I didn't do so well on the cheapest NDT. Cytomel is sooooo expensive but it may be the way to go :/

You may also like...